Alert archive / Kentucky / Winter Storm Warnings in 2014
Winter Storm Warning 6, NWS Jackson, KY
NWS Jackson, KY issued this winter storm warning at Feb 14, 2014, 4:40 PM EST for Fleming County, Kentucky. It took effect at Feb 14, 2014, 6:00 PM EST. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 14, 2014, 4:40 PM EST (21:40 UTC)
- In effect from
- Feb 14, 2014, 6:00 PM EST
- Expired
- Feb 15, 2014, 6:07 AM EST
- In force
- 12 hr
- Issued by
- NWS Jackson, KY
County Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 4:00 AM EST | HEAVY SNOW 3 | 2 N Flemingsburg, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS43 KJKL 142140 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 440 PM EST FRI FEB 14 2014 ...SNOW TO AFFECT EASTERN KENTUCKY TONIGHT INTO EARLY SATURDAY... .A FAST MOVING STORM SYSTEM WILL MOVE EAST OVER KENTUCKY TONIGHT... CAUSING SNOW AND RAIN TO DEVELOP. PRECIPITATION WILL START AS RAIN OR A MIX OF RAIN AND SNOW OVER MUCH OF THE AREA. AS COLDER AIR ARRIVES FROM NORTHWEST TO SOUTHEAST TONIGHT...THE PRECIPITATION WILL CHANGE TO ALL SNOW. THE MOST SIGNIFICANT SNOWFALL IS EXPECTED NORTH OF THE MOUNTAIN PARKWAY. KYZ044-150400- /O.CAN.KJKL.WS.W.0005.000000T0000Z-140215T0800Z/ /O.NEW.KJKL.WS.W.0006.140214T2300Z-140215T0800Z/ FLEMING- INCLUDING THE CITY OF...FLEMINGSBURG 440 PM EST FRI FEB 14 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 3 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 3 AM EST SATURDAY. SNOW IS EXPECTED TO DEVELOP EARLY THIS EVENING. IT MAY BE MIXED WITH RAIN AT THE ONSET. THE SNOW WILL LAST WELL INTO THE NIGHT...AND START TO TAPER OFF AFTER MIDNIGHT. ACCUMULATIONS OF AROUND 4 INCHES CAN BE EXPECTED. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KYZ050>052-059-060-104-106-150400- /O.EXT.KJKL.WW.Y.0016.140215T0000Z-140215T1000Z/ MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE... MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY 440 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST SATURDAY. RAIN WILL DEVELOP THIS EVENING AND THEN CHANGE TO SNOW BY ABOUT 10 PM. THE SNOW WILL FALL THROUGH MUCH OF THE NIGHT...BUT SHOULD TAPER OFF BEFORE DAWN. ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ058-068-069-079-080-083>087-107>117-119-150400- /O.EXT.KJKL.WW.Y.0016.140215T0300Z-140215T1200Z/ ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- KNOX-BELL-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE... SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...INEZ 440 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SATURDAY. RAIN WILL DEVELOP THIS EVENING...AND THEN CHANGE TO SNOW LATE TONIGHT. MOST OF THE SNOW SHOULD TAPER OFF BY DAWN. ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS. SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ088-118-120-150400- /O.EXT.KJKL.WW.Y.0016.140215T0600Z-140215T1300Z/ HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE 440 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY. RAIN WILL DEVELOP THIS EVENING...AND THEN CHANGE TO SNOW OVERNIGHT. THE SNOW WILL DIMINISH FROM WEST TO EAST EARLY SATURDAY MORNING. ACCUMULATIONS OF AN INCH OR LESS CAN BE EXPECTED FOR MOST LOCATIONS...WITH UP TO TWO INCHES ON RIDGES. SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HAL
3 follow-up statements
059 WWUS43 KJKL 150332 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1032 PM EST FRI FEB 14 2014 ...SNOW TO AFFECT EASTERN KENTUCKY TONIGHT INTO EARLY SATURDAY... .A FAST MOVING STORM SYSTEM WILL CONTINUE TO MOVE ACROSS NORTH EASTERN KY...BRINGING WIDESPREAD PRECIPITATION TO EASTERN KY THROUGH THE NIGHT. RIGHT NOW...THE TRACK OF THE LOW HAS KEPT TEMPERATURES ABOVE FREEZING ACROSS MUCH OF EASTERN KY. HOWEVER...AS COLDER AIR CONTINUES TO SLOWLY FILTER IN FROM THE NORTHWEST OVERNIGHT...THE PRECIPITATION WILL TRANSITION TO ALL SNOW. THE MOST SIGNIFICANT SNOWFALL IS EXPECTED NORTH OF THE MOUNTAIN PARKWAY AS WELL AS ACROSS ELEVATIONS ABOVE 2000 FEET. KYZ044-150800- /O.CON.KJKL.WS.W.0006.000000T0000Z-140215T0800Z/ FLEMING- INCLUDING THE CITY OF...FLEMINGSBURG 1032 PM EST FRI FEB 14 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY. RAIN IS EXPECTED TO CHANGE OVER TO SNOW LATE THIS EVENING AS TEMPERATURES FALL BELOW FREEZING. THE SNOW WILL LAST WELL INTO THE NIGHT...AND START TO TAPER OFF AFTER MIDNIGHT. ACCUMULATIONS OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS AROUND 4 INCHES CAN BE EXPECTED. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KYZ050>052-059-060-104-106-151000- /O.CON.KJKL.WW.Y.0016.000000T0000Z-140215T1000Z/ MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE... MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY 1032 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. RAIN IS EXPECTED TO CHANGE OVER TO SNOW LATE THIS EVENING AS TEMPERATURES FALL BELOW FREEZING. THE SNOW WILL LAST WELL INTO THE NIGHT...AND START TO TAPER OFF DURING THE PREDAWN HOURS. ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ058-068-069-079-080-083>087-107>117-119-151145- /O.CON.KJKL.WW.Y.0016.000000T0000Z-140215T1200Z/ ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- KNOX-BELL-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE... SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...INEZ 1032 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. RAIN IS EXPECTED TO CHANGE OVER TO SNOW AROUND MIDNIGHT AS TEMPERATURES FALL BELOW FREEZING. THE SNOW WILL LAST WELL INTO THE NIGHT...AND START TO TAPER OFF AROUND DAWN. ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS. SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ088-118-120-151145- /O.CON.KJKL.WW.Y.0016.140215T0600Z-140215T1300Z/ HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE 1032 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY. RAIN IS EXPECTED TO CHANGE OVER TO SNOW AFTER MIDNIGHT AS TEMPERATURES FALL BELOW FREEZING. THE SNOW WILL LAST WELL INTO THE NIGHT...AND START TO TAPER OFF DURING THE PREDAWN HOURS. ACCUMULATIONS OF AN INCH OR LESS CAN BE EXPECTED FOR MOST LOCATIONS...WITH UP TO TWO TO THREE INCHES ON THE HIGHEST RIDGES. SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JMW
863 WWUS43 KJKL 150635 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 135 AM EST SAT FEB 15 2014 ...SNOW TO AFFECT EASTERN KENTUCKY TONIGHT INTO EARLY SATURDAY... .A FAST MOVING STORM SYSTEM WILL CONTINUE TO MOVE ACROSS NORTH EASTERN KY...BRINGING WIDESPREAD PRECIPITATION TO EASTERN KY THROUGH THE NIGHT. RIGHT NOW...THE TRACK OF THE LOW HAS KEPT TEMPERATURES ABOVE FREEZING ACROSS MUCH OF EASTERN KY. HOWEVER... AS COLDER AIR CONTINUES TO SLOWLY FILTER IN FROM THE NORTHWEST OVERNIGHT...THE PRECIPITATION WILL TRANSITION TO ALL SNOW. THE MOST SIGNIFICANT SNOWFALL IS EXPECTED NORTH OF THE MOUNTAIN PARKWAY AS WELL AS ACROSS ELEVATIONS ABOVE 2000 FEET. KYZ044-151200- /O.EXT.KJKL.WS.W.0006.000000T0000Z-140215T1200Z/ FLEMING- INCLUDING THE CITY OF...FLEMINGSBURG 135 AM EST SAT FEB 15 2014 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. ACCUMULATING SNOW IS CONTINUING TO FALL. THE SNOW WILL START TO TAPER OFF TOWARDS MORNING. ACCUMULATIONS OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS AROUND 4 INCHES CAN BE EXPECTED. MANY ROADS HAVE BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KYZ050>052-059-060-104-106-151200- /O.EXT.KJKL.WW.Y.0016.000000T0000Z-140215T1200Z/ MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE... MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY 135 AM EST SAT FEB 15 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. RAIN IS EXPECTED TO CHANGE OVER TO SNOW EARLY THIS MORNING AS TEMPERATURES FALL BELOW FREEZING. THE SNOW WILL START TO TAPER OFF DURING THE PREDAWN HOURS. ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ058-068-069-079-080-083>087-107>117-119-151200- /O.CON.KJKL.WW.Y.0016.000000T0000Z-140215T1200Z/ ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- KNOX-BELL-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE... SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...INEZ 135 AM EST SAT FEB 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. RAIN IS EXPECTED TO CHANGE OVER TO SNOW THIS MORNING AS TEMPERATURES FALL BELOW FREEZING. THE SNOW WILL START TO TAPER OFF AROUND DAWN. ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS. SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ088-118-120-151300- /O.CON.KJKL.WW.Y.0016.000000T0000Z-140215T1300Z/ HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE 135 AM EST SAT FEB 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. RAIN IS EXPECTED TO CHANGE OVER TO SNOW THIS MORNING AS TEMPERATURES FALL BELOW FREEZING. THE SNOW WILL START TO TAPER OFF DURING THE PREDAWN HOURS. ACCUMULATIONS OF AN INCH OR LESS CAN BE EXPECTED FOR MOST LOCATIONS...WITH UP TO TWO TO THREE INCHES ON THE HIGHEST RIDGES. SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JMW/DUSTY
835 WWUS43 KJKL 151107 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 607 AM EST SAT FEB 15 2014 .THE SNOW HAS MOVED EAST AND IS NO LONGER A THREAT FOR ADDITIONAL ACCUMULATIONS. THEREFORE THE WINTER WEATHER WARNING AND ADVISORIES HAVE BEEN CANCELLED. KYZ044-151215- /O.CAN.KJKL.WS.W.0006.000000T0000Z-140215T1200Z/ FLEMING- INCLUDING THE CITY OF...FLEMINGSBURG 607 AM EST SAT FEB 15 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER STORM WARNING. ALTHOUGH A FEW FLURRIES ARE STILL POSSIBLE...THE ACCUMULATING SNOW IS OVER. CAUTION SHOULD STILL BE EXERCISED AS ROADS MAY BE SLICK FROM THE RECENT SNOW AND THE GUSTING WINDS BLOWING SNOW ACROSS AND ONTO THE ROAD. $$ KYZ050>052-058>060-068-069-079-080-083>087-104-106>117-119-151215- /O.CAN.KJKL.WW.Y.0016.000000T0000Z-140215T1200Z/ MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE... MOREHEAD...IRVINE...STANTON...FRENCHBURG...MOUNT VERNON...MCKEE... SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ 607 AM EST SAT FEB 15 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER WEATHER ADVISORY. ALTHOUGH A FEW FLURRIES ARE STILL POSSIBLE...THE ACCUMULATING SNOW IS OVER. CAUTION SHOULD STILL BE EXERCISED AS ROADS MAY BE SLICK FROM THE RECENT SNOW AND THE GUSTING WINDS BLOWING SNOW ACROSS AND ONTO THE ROAD. $$ KYZ088-118-120-151215- /O.CAN.KJKL.WW.Y.0016.000000T0000Z-140215T1300Z/ HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE 607 AM EST SAT FEB 15 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER WEATHER ADVISORY. ALTHOUGH A FEW FLURRIES ARE STILL POSSIBLE...THE ACCUMULATING SNOW IS OVER. CAUTION SHOULD STILL BE EXERCISED AS ROADS MAY BE SLICK FROM THE RECENT SNOW AND THE GUSTING WINDS BLOWING SNOW ACROSS AND ONTO THE ROAD. $$ DUSTY
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 3:59 PM EST, 41 minutes earlier.
Area forecast discussion, Feb 14, 3:59 PM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 359 PM EST FRI FEB 14 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 359 PM EST FRI FEB 14 2014 ONE MAJOR SYSTEM AND ONE MINOR SYSTEM TO CONTEND WITH DURING THE PERIOD. THE FIRST ONE IS BY FAR THE MOST SIGNIFICANT. CLOUDS ON ITS LEADING EDGE ARE CURRENTLY SPREADING OVER THE AREA...WITH RAIN AS CLOSE AS CENTRAL KY. MODELS ARE IN GOOD AGREEMENT ON ITS OUTCOME. THE SURFACE LOW SHOULD TRACK EAST ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA THIS EVENING. INITIALLY...TEMPS WILL BE WELL ABOVE FREEZING OVER MOST OF THE AREA...WITH PRECIP IN THE FORM OF RAIN AT THE ONSET. AN EXCEPTION WILL BE IN THE EXTREME NORTH. FLEMING COUNTY SHOULD BE FAR ENOUGH NORTH OF THE WARM SECTOR AND LOW TRACK FOR ALL SNOW OR ALMOST ALL SNOW TO OCCUR. SNOW FALLING AFTER TEMPS GO BELOW FREEZING SUPPORTS A MARGINAL WARNING FOR FLEMING COUNTY. AMOUNTS WILL TAPER OFF QUICKLY SOUTH OF FLEMING COUNTY. RAIN WILL CHANGE TO SNOW AS THE LOW DEPARTS TO THE EAST THIS EVENING AND COLDER AIR FLOODS SOUTH...BUT THE LENGTH OF THE PERIOD OF SIGNIFICANT SNOW WILL BE THE LIMITING FACTOR SOUTH OF FLEMING COUNTY. WILL LOOK FOR A BAND OF ROUGHLY 1 TO 3 INCHES NORTH OF THE MOUNTAIN PARKWAY. SOUTH OF THE MOUNTAIN PARKWAY...THE EXPECTED PRECIP AFTER TEMPS FALL BELOW FREEZING SUPPORTS AN INCH OR LESS OF SNOW FOR MOST PLACES. SOME OF THE RIDGES NEAR THE VA BORDER WILL COOL OFF FASTER...AND MAY RECEIVE LOCALLY HIGHER SNOWFALL. THERE IS NOT MUCH CONCERN FOR ANYTHING OTHER THAN RAIN OR SNOW WITH THIS SYSTEM...WITH A LACK OF ANY SIGNIFICANT WARM LAYER ALOFT...AND THE MILDEST TEMPS OCCURRING AT THE GROUND. ANY LINGERING SNOW WILL PULL OUT OF OUR FAR SE COUNTIES EARLY SATURDAY. THE BRIEF INTRUSION OF COLD AIR BEHIND THE SYSTEM SHOULD KEEP TEMPS MOSTLY IN THE 30S ON SATURDAY DESPITE RETURNING SUNSHINE. THE SECOND SYSTEM IS ANOTHER CLIPPER TYPE LOW WHICH WILL TAKE A TRACK NORTH OF THE FORECAST AREA. SOME LIGHT SNOW IS POSSIBLE IN THE WARM AIR ADVECTION PATTERN AS THE SYSTEM APPROACHES...BUT POPS WILL BE FAIRLY LOW. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 359 PM EST FRI FEB 14 2014 THE EXTENDED FORECAST PERIOD BEGINS ON SUNDAY WITH AN ACTIVE AND PROGRESSIVE PATTERN IN PLACE. A BRIEF EXTENDED SUMMARY FEATURES A SERIES OF FAST MOVING WAVES IN A ZONAL PATTERN THROUGH TUESDAY. HOWEVER...BY WEDNESDAY...THE UPPER LEVEL PATTERN INCREASES IN AMPLITUDE AS A COUPLE OF VIGOROUS SHORTWAVES MOVES THROUGH BY THURSDAY AND INTO NEXT WEEKEND. AT THIS POINT...MODELS SEEM TO HAVE SOME AGREEMENT ON THE OVERALL LONGWAVE PATTERN BUT THERE WILL BE SIGNIFICANT DIFFERENCES IN THE TIMING AND INTENSITY...ESPECIALLY WITH THE WARM UP EXPECTED NEXT WEEK. WITH THE ADDITIONAL SOLUTIONS OF THE 12Z EURO AND THE ALL MODEL BLEND...A GOOD BIT OF CONSISTENCY HAS BEEN MAINTAINED. WITH THE EXITING CLIPPER ON SUNDAY...MOST OF THE MOISTURE SHOULD HAVE ALREADY LIFTED TO THE NORTH BY SUNDAY MORNING WITH SOME LEFT OVER SNOW OVER NORTHEASTERN KENTUCKY. THE NEXT SYSTEM MOVING IN BY MONDAY IS A BIT MORE POTENT WITH A GOOD SHOT OF MOISTURE MOVING INTO THE OHIO VALLEY WITH THE RIDGE AND INCREASED SOUTHERLY FLOW AHEAD OF THIS WAVE...MOST PRECIP SHOULD BE RAIN WITH THE EXCEPTION OF NORTHERN LOCATIONS WHERE TEMPS SHOULD BE HOOVERING AROUND FREEZING AT ONSET AND WOULD SEE SOME SNOW BEFORE CHANGING TO RAIN BY MIDDAY AS TEMPS WILL CLIMB INTO THE UPPER 40S AND LOW 50S. BEHIND THIS SYSTEM...THE WARM UP CONTINUES WITH SOUTHWESTERLY FLOW ALLOWING TEMPS TO CLIMB INTO THE 50S FOR TUESDAY. WITH THE SOUTHERLY FLOW AND WARMER TEMPS...A CHANGE IN THE UPPER LEVEL PATTERN WILL TAKE PLACE AS THE OVERALL AMPLITUDE INCREASES. AT THIS POINT...THE WEDNESDAY AND THURSDAY TIME FRAME FEATURES SOUTHERLY MOIST FLOW WITH SURFACE TEMPS REACHING INTO THE 60S. WITH A COUPLE STRONG SHORTWAVES MOVING THROUGH...HAVE DECIDED TO THROW A SLIGHT CHANCE OF THUNDER IN THE FORECAST FOR THURSDAY. WHILE THIS IS PRETTY FAR OUT INTO THE EXTENDED...WITH TEMPS THIS WARM EXPECTED...A MOIST SOUTHERLY FLOW AHEAD OF A GOOD FORCING MECHANISM...AND COORDINATION FROM THE NEIGHBORING OFFICES...COULD NOT RULE OUT THE POSSIBILITY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 152 PM EST FRI FEB 14 2014 VFR OF THIS AFTERNOON WILL DETERIORATE RAPIDLY TO MOSTLY IFR FROM NW TO SE BETWEEN ABOUT 23Z AND 04Z. THIS WILL OCCUR AS CEILINGS LOWER AND PRECIP DEVELOPS. FOR MOST LOCATIONS IT WILL START AS RAIN. HOWEVER...NORTH OF INTERSTATE 64 IT WILL START AS SNOW OR QUICKLY CHANGE TO SNOW EARLY THIS EVENING. THE CHANGE TO SNOW WILL THEN GRADUALLY PROGRESS SE DURING THE NIGHT. SNOW WILL TAPER OFF OVERNIGHT AND EARLY SATURDAY MORNING...BUT LOW CEILINGS WILL LINGER. A RETURN TO VFR SHOULD OCCUR AS CLOUDS SCATTER OUT FROM ABOUT 13Z-16Z. && .JKL WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST SATURDAY FOR KYZ050>052-059-060-104-106. WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 AM EST SATURDAY FOR KYZ058-068-069-079-080-083>087-107>117-119. WINTER WEATHER ADVISORY FROM 1 AM TO 8 AM EST SATURDAY FOR KYZ088-118-120. WINTER STORM WARNING UNTIL 3 AM EST SATURDAY FOR KYZ044. && SHORT TERM...HAL LONG TERM...SHALLENBERGER AVIATION...HAL
Hazardous weather outlook, Feb 14, 1:04 PM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 104 PM EST FRI FEB 14 2014 KYZ044-151200- FLEMING- INCLUDING THE CITIES OF...FLEMINGSBURG 104 PM EST FRI FEB 14 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THE NIGHT...WITH ACCUMULATIONS AROUND 4 INCHES BEFORE TAPERING OFF AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF SNOW SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TONIGHT. KYZ051-052-151200- BATH-ROWAN- INCLUDING THE CITIES OF...OWINGSVILLE...MOREHEAD 104 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW IS EXPECTED TO DEVELOP THIS EVENING AND CONTINUE INTO THE NIGHT...BEFORE TAPERING OFF BEFORE DAWN. ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF SNOW SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TONIGHT. KYZ050-059-060-104-106-151200- MONTGOMERY-POWELL-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...MOUNT STERLING...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY 104 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW IS EXPECTED TO DEVELOP THIS EVENING AND CONTINUE INTO THE NIGHT...WITH ACCUMULATIONS OF 1 TO 3 INCHES EXPECTED BEFORE SNOW TAPERS OFF BEFORE DAWN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF SNOW SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TONIGHT. KYZ058-068-069-079-080-083>087-107>109-111-112-114-116-151200- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...PAINTSVILLE...CAMPTON... SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...MANCHESTER 104 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN WILL CHANGE TO SNOW LATE TONIGHT...WITH ACCUMULATIONS OF AN INCH OR LESS BEFORE SNOW TAPERS OFF BEFORE DAWN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF SNOW SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TONIGHT. KYZ088-110-113-115-117>120-151200- HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN...HAZARD... HYDEN...WHITESBURG...INEZ...PIKEVILLE 104 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN WILL CHANGE TO SNOW LATE TONIGHT...WITH ACCUMULATIONS AT 1 TO 2 INCHES FOR MOST LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW WILL TAPER OFF EARLY SATURDAY MORNING. THERE IS A SLIGHT CHANCE OF SNOW SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TONIGHT AND SATURDAY. HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 11:35 AM EST | Winter Storm Warning | JKL | Fleming | 5 hr |
Nearby
Winter Storm Warnings in Kentucky, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.